Wyoming, 2004

Hail in Wyoming, June 10, 2004

June 10, 2004 · NWS RIW · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 10, 2:29 AM MST, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 10, 2:29 AM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
329 AM MDT THU JUN 10 2004

.TODAY THROUGH SATURDAY NIGHT...
UPPER LEVEL LOW PRESSURE TROUGH TO MOVE THROUGH WESTERN AND CENTRAL
WYOMING TODAY AND TONIGHT.  MAIN CYCLONIC CIRCULATION CENTER WILL
MOVE NORTH OF THE AREA ACROSS MONTANA.  THIS WILL PRODUCE STRONG
CHINOOK WINDS EAST OF THE CONTINENTAL DIVIDE...ESPECIALLY IN
CENTRAL AND SOUTHERN WYOMING.  DOWNSLOPE DRYING AND DOWNWARD
MOTION IN THE LOWER LEVELS WILL LIMIT CONVECTION EAST OF THE DIVIDE.
UPSLOPE WEST FLOW WEST OF THE DIVIDE WILL KEEP MOISTURE PUSHED UP
AGAINST WEST SLOPES OF MOUNTAINS WITH AN UNSTABLE AIR MASS AND
STRONG UPPER LEVEL DYNAMICS SUPPORTING VERY HIGH PROBABILITY OF
PRECIPITATION IN THE WEST...AND ESPECIALLY THE NORTHWEST CLOSER
TO THE COLD POOL ALOFT ASSOCIATED WITH THE CUT OFF CIRCULATION OVER
MONTANA.  SOUTH AND CENTRAL WILL BE CLOSE TO HIGH WIND CRITERIA BUT
THINK WINDS WILL REMAIN BELOW CRITERIA WITH SUSTAINED 30 MPH WITH
GUSTS AROUND 50 POSSIBLE.  MAY SEE ISOLATED AREAS EXCEED THESE
SPEEDS FOR SHORT DURATIONS.  UPPER LEVEL DYNAMICS WILL BE STRONG
ENOUGH EAST OF THE DIVIDE TO PRODUCE A FEW THUNDERSTORMS EVEN WITH
UNFAVORABLE LOW LEVEL CONDITIONS BUT SHOULD NOT SEE MORE THAN A 20
PERCENT COVERAGE.  AS UPPER LOW MOVES WEST INTO THE DAKOTAS ON
FRIDAY...STRONG NORTHWEST FLOW ALOFT WILL BE OVER THE FORECAST AREA.
MOISTURE WILL SIGNIFICANTLY DECREASE BUT SHOULD STILL SUPPORT
SHOWER ACTIVITY AND ONE OR TWO THUNDERSTORMS OVER THE NORTHERN
MOUNTAINS.  COLD AIR ADVECTION WILL KEEP HIGHS ON THE COOL SIDE
WITH THE WESTERN VALLEYS MAY SEE SOME FREEZING TEMPERATURES FRIDAY
NIGHT.  EAST OF THE DIVIDE SHOULD KEEP ENOUGH WIND FRIDAY NIGHT
TO KEEP FROM HAVING A FREEZE.  SATURDAY AND SATURDAY NIGHT WEAK
UPPER LEVEL RIDING OCCURS OVER THE AREA WITH ZONAL FLOW.  MOISTURE
WILL BE VERY LIMITED BUT WESTERN MOUNTAINS MAY SEE SOME ISOLATED
SHOWERS.  CONTINUED DOWNSLOPE FLOW EAST OF THE DIVIDE ALONG WITH
RISING HEIGHTS ASSOCIATED WITH WEAK RIDGING WILL WARM TEMPERATURES
SATURDAY AND SATURDAY NIGHT.  OVERALL TEMPERATURES WILL START OUT
UNSEASONABLY COOL AND WARM TO NEAR NORMAL TO SLIGHTLY BELOW NORMAL
BY SATURDAY.

.SUNDAY THROUGH WEDNESDAY...
SUNDAY STARTS OFF WITH NEAR NORMAL TEMPERATURES AND AN ISOLATED
CHANCE OF SHOWERS AND THUNDERSTORMS IN SE WY.  TREND CONTINUES INTO
MONDAY WITH WEAK NORTHWESTERLY FLOW OVER MUCH OF THE AREA AND
INSTABILITY IN SE. MODELS ARE CONSISTENT WITH NORTHWESTERLY UPPER
LEVEL FLOW FOR THE FIRST COUPLE DAYS OF THE WEEK AS THE PREVIOUS
UPPER LEVEL LOW MOVES OFF INTO THE NORTHERN PLAINS.  PRIOR GFS RUN
WANTED TO THEN BRING IN SOME WEAK ENERGY TO DESTABILIZE THINGS ON
WED...BUT THEN BUILD IN A SHARP RIDGE THU AND FRI WHICH WOULD PUSH
TEMPS INTO THE UPPER 90S. LUCKILY...THE LATEST RUN BACKS OFF ON THE
STRENGTH OF THE RIDGE AND MOVES IT FURTHER WEST...WHICH ALLOWS A
SURFACE HIGH TO BUILD TO OUR NORTHEAST WED TO FRI AND BRING IN COOLER
AIR IN NORTHEASTERLY FLOW. IN ADDITION...GFS BRINGS IN MOISTURE FROM
THE SOUTHEAST. PATTERN LOOKS SOMEWHAT SIMILAR TO WHAT WEVE HAD
RECENTLY...BUT WITHOUT THE STRONG LOW TO THE WEST TO BRING IN DRY
SOUTHERLY AIR. HAVE MODIFIED FORECAST TO MENTION ISOLATED
THUNDERSTORMS WED AND THU AS WELL AS COOL THINGS A BIT FOR THE MIDDLE
PART OF THE WEEK. CONFIDENCE IN FORECAST FOR EXTENDED IS SLIGHTLY
LOWER THAN NORMAL GIVEN INCONSISTENT MODEL RUNS AS WELL AS PATTERN
TYPE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

C.BAKER/MCDONALD
Hazardous weather outlook, Jun 10, 4:38 AM MST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
538 AM MDT THU JUN 10 2004

WYZ001>020-022>030-111100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
538 AM MDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS WITH SCATTERED STRONG THUNDERSTORMS ARE EXPECTED
ACROSS THE WESTERN MOUNTAINS AND VALLEYS.  HEAVY RAIN MAY CAUSE LOCAL
FLOODING WHILE ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE UP TO ONE
INCH HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING.  EAST OF THE
CONTINENTAL DIVIDE WIDESPREAD STRONG WINDS OF 30 T0 35 MPH WITH GUSTS
TO 50 MPH ARE EXPECTED ACROSS SWEETWATER...SOUTHERN FREMONT AND
WESTERN AND SOUTHERN NATRONA COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS CAN BE EXPECTED OVER THE NORTHERN MOUNTAINS
ON FRIDAY.  WINDY CONDITIONS WILL CONTINUE ACROSS THE SOUTH AND
CENTRAL AREAS.  NO SIGNIFICANT WEATHER IS EXPECTED FRIDAY NIGHT
THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS
EVENING.

C.BAKER/MCDONALD

The radar

The Riverton/Lander radar (KRIW), 64 km away, was scanning. The volume nearest the first event began at 13:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Fremont

When
June 10, 6:12 AM MST
Where
Fremont County, Crowheart
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.317, -109.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406553.